MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number ECH60C
Medical Device Problem Codes Self-Activation or Keying (1557); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/01/2026.D4: batch #unknown.Additional information was requested, and the following was obtained: our customer experienced unintentional firing while device handling.During the period, nurse was careful not to touch the firing trigger, and she said it was unintentional fire.After that, with clamping ech60r and grasp handle strongly, unintentional motor sound was heard.Staff didn¿t touch any buttons.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished ech60c, with lot number a98r8w, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, after loading a green reload cartridge into the echelon main body, an attempt was made to set the staple line reinforcement.However, the anvil could not be detached from the applicator.While repeatedly attempting this, the device fired unintentionally.Afterward, when the handle was squeezed to its limit (including the play in the handle) with clamping the echelon, a ¿whirring operating sound was heard¿.The cartridge color was green.Another competitive device was used to complete the case.There were no adverse consequences to the patient.No additional information was provided.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key25354736
Report Number3005075853-2026-04123
Device Sequence Number18615004
Product Code GAG
UDI-Device Identifier10705036034971
UDI-Public(01)10705036034971(17)280831(10)A98R8W
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECH60C
Device Lot NumberA98R8W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date06/01/2026
Supplement Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECH60R; GST60G
Patient SexUnknown